MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/s12882-021-02616-3

Медицинская библиотека · BMC nephrology · 2021

First diagnosis of thrombotic thrombocytopenic purpura after SARS-CoV-2 vaccine - case report.

Osmanodja Bilgin, Schreiber Adrian, Schrezenmeier Eva, Seelow Evelyn

Клинический случайСтатьяПоддержка исследования: вне правительства СШАПеревод в очереди

Аннотация

BACKGROUND

We report a case of a 25-year-old male patient, who developed acquired thrombotic thrombocytopenic purpura (aTTP) after receiving a first dose of mRNA-based SARS-CoV-2 vaccine Spikevax (mRNA-1273, Moderna Biotech, USA). While this is the first case in literature describing a case of aTTP after receiving the Spikevax vaccine, there are two other cases after mRNA-based Covid-19 vaccine and two after adenoviral SARS-CoV-2 vaccine.

CASE PRESENTATION: The patient presented with persisting malaise, fever, headache, word-finding difficulties, nausea, vomiting, petechial bleeding, and hematuria 13 days after receiving a first dose of vaccination. Laboratory testing showed low platelet count, Coombs-negative hemolytic anemia, and mild acute kidney injury. We excluded vaccine induced immune thrombotic thrombocytopenia (VITT) as another important differential diagnosis and the final diagnosis was established after ADAMTS-13 (A Disintegrin And Metalloproteinase with a ThromboSpondin type 1 motif, member 13) activity was found to be < 1% (reference range > 40%) and ADAMTS-13 antibodies being 72.2 IU/L (reference range < 12 IU/L). We initiated empiric therapy of plasmapheresis and corticosteroids on admission and started caplacizumab the day after. The patient's thrombocyte count normalized 3 days after admission, hemolysis and acute kidney injury resolved after 2 weeks. The patient received 2 doses of rituximab (1 g each) after the diagnosis of immune TTP was established. One month after the initial presentation, the patient is in good overall condition, but still receives daily caplacizumab due to ADAMTS-13 activity of < 1%.

CONCLUSIONS

Low platelet count after vaccination against SARS-CoV-2 has gained attraction after vaccine-induced immune thrombotic thrombocytopenia (VITT) has been described as a rare but severe complication of adenoviral-based vaccines. Thrombotic thrombocytopenic purpura (TTP) is an important differential diagnosis, but there are only few reports of TTP following SARS-CoV-2 vaccination. Despite pathophysiological and clinical differences of both entities, diagnostic uncertainty can result in the acute setting, since they share main symptoms such as headache and neurological alterations in addition to thrombocytopenia. In difference to other cases reported, this patient developed first symptoms of TTP as early as 4 days after vaccination, which suggests that vaccination merely acted as trigger for occult TTP, instead of truly inducing an autoimmunological process.

Для цитирования: Osmanodja Bilgin, Schreiber Adrian, Schrezenmeier Eva, Seelow Evelyn. First diagnosis of thrombotic thrombocytopenic purpura after SARS-CoV-2 vaccine - case report.. BMC nephrology. 2021. DOI: 10.1186/s12882-021-02616-3.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.